MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720054-02
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced a revision of an spectra penile prosthesis(spp) cylinder due to the length being too short.A patient outcome of stable was reported.
 
Additional Manufacturer Narrative
The spectra cylinders were visually and functionally tested.Cylinder 1 performed within specification.Cylinder 2 had sharp instrument/tool damage to the outer tube, which resulted in a hole and exposed metal segments.This damage is consistent with explant damage.Due to this damage being consistent with explant it will be considered a secondary failure.Both cylinders passed the bend test with a force readout of less than 1390 grams.Therefore, product analysis was unable to confirm the reported events.The product record review indicated reported events do not represent an unanticipated event.Review of the manufacturing documentation confirmed all required in-process and final inspections and testing were completed.Based on this investigation, the investigation conclusion code of no problem detected was chosen because the reported events could not be confirmed or substantiated through investigation.Based on the results of this investigation, no escalation is required.
 
Event or Problem Description

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
10700 bren road w
minnetonka MN 55343
MDR Report Key10069440
Report Number2183959-2020-02278
Device Sequence Number17081726
Product Code FAE
UDI-Device Identifier00878953005218
UDI-Public00878953005218
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/18/2024
Device Model Number720054-02
Device Catalogue Number720054-02
Device Lot Number1000218754
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2020
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer06/15/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date06/30/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age63 YR